74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

feel worse after radiotherapy

5 REPLIES 5

Re: feel worse after radiotherapy

Thanks Seebreeze l tried the tshirt with a soft Asda £6.00 on top in bed last night. It helped lots. So l tried another tshirt and soft bra when l went out today and that was comfortable also. I will take pain killers when required and keep up with the cream. I had cancer in both breasts so got radiotherapy on both sides so sometimes it is difficult to sleep in bed as l can only lie on my back. I tried last night with 4 pillows and sat slightly upright which helped me get a better sleep. Thanks again for your advice

Re: feel worse after radiotherapy

Hi Melykins,
Just to second Jenny29s comment that Flamazine is to help re the burns not pain.
I was told by my consultant for radio that the short sharp shooting pains are the nerves healing from radiotherapy...which is kind of reassuring.
If painkillers don't help you could ask your GP whether s/he thinks something which helps nerve pain may help. I took Amytriptyline (prescription only) for a few weeks which helped (my nipple burned and my zapped breast was feeling v solid at night). Drawback is it does make you sleep a long time each night and you may feel a bit tired in the day.
Does wearing a soft bra at night help (with a layer of 100% cotton t-shirt fabric) between the band and your skin help? It may reduce discomfort when you move in your sleep? Bravado seemless silk maternity bra has a very wide/soft under band....I wore them through treatment including at night after googling various forums to get advice.
re timescales, I had boosters and was told about 4 weeks of skin really feeling it after treatment...and a bit longer re swelling around nipple (site of booster and op) which turned out to be a fairly good estimate
Hope that helps...and hope it starts improving soon. Post again if you need to ask anything else.
Seabreeze

Re: feel worse after radiotherapy

sorry I forgot to say - it's said to be good for minor burns and irritated skin. Its not a pain relief.

Re: feel worse after radiotherapy

Thanks jenny29 l will give it a go thanks

Re: feel worse after radiotherapy

Hi, you could try aloe vera gel - usually sold in health shops.

 

It took me a little while to recuperate from rads, so take care of yourself.

feel worse after radiotherapy

Finished my 15 radiotherapy treatment 19 November but my burn under breasts is very sore and in parts dark. I am taking tamoxifen now but my breasts are a little swollen and l get a shooting pains occasionally. The doctor said 2-3 weeks after treatment radiotherapy still works and burns could feel worse before better. As for the sharp brief shooting this is normal from having breast surgery. I just cannot sleep because of the soreness under breasts. I used flamizine but it does not help. Can anyone suggest other creams to help